EconPapers    
Economics at your fingertips  
 

Majority Support for Progressive Income Taxation with Corner Preferences

Philippe De Donder () and Jean Hindriks ()

Public Choice, 2004, vol. 118, issue 3_4, 437-449

Abstract: This paper studies voting over quadratic taxation when income is fixed and taxation non distortionary. The set of feasible taxes is compact and self-interested voters have corner preferences. We first show that, if a majority winning tax policy exists, it involves maximum progressivity. We then give a necessary and sufficient condition on the income distribution for a majority winner to exist. This condition appears to be satisfied for a large class of distribution functions.

Date: 2004
References: Add references at CitEc
Citations View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://journals.kluweronline.com/issn/0048-5829/contents (text/html)
Access to full text is restricted to subscribers.

Related works:
Working Paper: Majority support for progressive income taxation with corner preferences (2004)
Working Paper: Majority support for progressive income taxation with corner preferences (2003) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:kap:pubcho:v:118:y:2004:i:3_4:p:437-449

Ordering information: This journal article can be ordered from
http://www.springer. ... ce/journal/11127/PS2

Access Statistics for this article

Public Choice is currently edited by WIlliam F. Shughart II

More articles in Public Choice from Springer
Bibliographic data for series maintained by Sonal Shukla ().

 
Page updated 2018-08-26
Handle: RePEc:kap:pubcho:v:118:y:2004:i:3_4:p:437-449